MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device is still in the possession of the hospital.Hence, we could not conclusively determine the root cause of the defect.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from these lots.The catheter was used in a graft on the fem-pop position and the physician did not experience any resistance when deflating the balloon.We could not receive any further information about the incident from the doctor.It is possible that the tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and/or excessive tension on the device during the procedure could have led to this failure.We currently have a corrective and preventive action (capa) opened to investigate the possible root causes of this issue.The corrective action includes review of our manufacturing processes, materials and handling of the device.We have also made our manufacturing team aware of this issue.
 
Event or Problem Description
The lemaitre single lumen embolectomy catheter was used during an emergency intervention.The physician could not deflate the balloon completely when removing the balloon from the patient's vessel.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7084737
Report Number1220948-2017-00067
Device Sequence Number1466480
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/28/2022
Device Catalogue Number1601-48
Device Lot NumberSLC4213
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age77 YR